Share Facebook
Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Asacol loosing effect


03-07-2012, 07:56 AM   #1
PVail
Senior Member
 
PVail's Avatar
 
Join Date: Jan 2012
Location: Northern Ireland

My Support Groups:
Asacol loosing effect

Ive been on Asacol 800mg 3 to 4 per day for 6 months. Ive recently been given Amitriptyline for the pain also.
For three days now my right side pain and D have increased say from 30% to 70 %. I have had upto 15 BM yesterday and today so far 8. Im feeling very sore about two inches right of my naval . This is increased when I move around. Ive noticed my mouth feels a bit raw and has some small blisters. Have a headache and sleep is now a thing of the past.
I think I must be heading for a bad patch as this is the first time in a while ive had to increase the pain meds and the running to the toilet in work is gettin embarrassing. Normally the Asacol takes care of this but its not working now.
I have a appointment on friday with a new GI and Im just a little concerned that something has changed inside.
I noticed this two days ago when I got a very sharp stabbing pain in that area and it is comming and going ever since.
__________________
Peter


DX March 2012 IBD - Inflammation of the Terminal Ileum with inflammed appendix
Asacol 800mg 4 x day
Amitriptyline 50mg
Omeprazole 20 mg when needed.
03-07-2012, 08:52 AM   #2
Gwen pippy
Senior Member
 
Join Date: May 2011
Location: Ireland
Hey Peter, I have CD over 25 years now and have found that sometimes we just become immune to our meds and a flare starts or a flare is just going to start regardless. I was on pentasa for 5 years not a bother, living a good life then 11 weeks after giving birth to my second child and a house move and I started to see those ole familiars. Your new GI will probably want to run some tests, the lovely SCOPE just to check things but hopefully it may just mean a change of meds, I went back to Asacol after years of being off it and I expect Asacol will stop at some point and I'll change back again.
Just have a quick check to see if something is possibly triggering these pains, change of foods, Overdoing it at work, stress from other areas in your life, are you taking any over the counter meds that maybe effecting you.
Good luck on Friday, I hope you get to the bottom of it real soon but remember the quicker you get checked even if it is going to be a flare the quicker you can get sorted.
Gwen xxx
Reply

Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Asacol loosing effect
Thread Tools


All times are GMT -5. The time now is 11:04 PM.
Copyright 2006-2017 Crohnsforum.com